Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#324405] of William L. Pardon

Papers Published

  1. Pardon, W, The exact sequence of a localization for witt groups II: Numerical invariants of odd-dimensional surgery obstructions, Pacific Journal of Mathematics, vol. 102 no. 1 (January, 1982), pp. 123-170, Mathematical Sciences Publishers [doi]
    (last updated on 2022/01/23)

    Abstract:
    The propose of this paper is to define numerical invariants of odd-dimensional surgery obstructions, computable in a way similar to that used to compute the index and Arf invariants of even-dimensional surgery obstructions. The main result is that a system of integral congruences (“numerical invariants”) suffices, modulo the projective class group, to determine whether or not an odd-dimensional surgery obstruction vanishes, when the f undumental group is a finite 2-group. In addition, the numerical invariants turn out to be Euler characteristics in certain cases of topological interest, including the existence of product formulas. © 1982, University of California, Berkeley. All Rights Reserved.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320